# SDR 2017FA0000552

- Difficulty date: November 4, 2017
- Submitted: November 8, 2017
- Operation: General aviation
- Aircraft: N417ER
- Make and model: Cessna 172S
- Aircraft serial: 172S11445
- Aircraft time: 3,464 hours
- Engine: Lyc IO360L2A
- Engine time: 3,875 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Part number: L1242770
- Condition: Cracked
- Location: Nr 2
- Part time: 1,685 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

DURING INITIAL CLIMB, THE CREW EXPERIENCED A SIGNIFICANT POWER LOSS. THE INSTRUCTOR PILOT LANDED THE AIRPLANE ON AN ALTERNATE RUNWAY.  INSPECTION REVEALED A CRACK IN THE NR 2 CYLINDER HEAD ORIGINATING FROM THE INTAKE VALVE SEAT AND CONTINUING THROUGH THE CYLINDER TO THE OUTSIDE BETWEEN THE COOLING FINS. A COMPRESSION CHECK REVEALED A LARGE AMOUNT OF AIR EXITING THROUGH THIS CRACK MAKING AN AUDIBLE HISSING.
